An 86-year-old woman was admitted with unstable angina pectoris. Plain old balloon angioplasty (POBA) was performed for 90% stenosis at segment 7 of the left coronary artery with concomitant treatment with nitrate, calcium antagonists, and nicorandil. Five days after POBA, she again suffered chest pain at rest with ST depression by electrocardiography, despite increased doses of calcium-antagonist and nicorandil. Coronary arteriography showed no evidence of restenosis (50%) at the POBA site. The involvement of coronary artery spasm was considered and intravenous treatment with a Rho-kinase inhibitor, fasudil, was started, which resulted in disappearance of the anginal attacks. She refused to continue the fasudil treatment on day 5, which resulted in reappearance of anginal attacks. Third coronary angiography showed a 90% restenosis at POBA site and percutaneous coronary intervention was again performed. This case suggests that a Rho-kinase inhibitor is potentially effective to prevent anginal attacks in spastic angina.
|Number of pages||4|
|Journal||Journal of Cardiology|
|Publication status||Published - 2004 Oct 1|
- Unstable angina (spastic)
- Vasodilator agents (Rho-kinase inhibitor)
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine